Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 19, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 20, 2020, 2:36 PM CST. It took effect at Feb 21, 2020, 8:00 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 2:36 PM CST (20:36 UTC)
- In effect from
- Feb 21, 2020, 8:00 AM CST
- Expired
- Feb 22, 2020, 3:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 2:26 PM CST, 10 minutes earlier.
Area forecast discussion, Feb 20, 2:26 PM CST, 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 226 PM CST Thu Feb 20 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 226 PM CST Thu Feb 20 2020 Surface high over the Midwest will drop to the south tonight and Friday and allow milder air to move in from the High Plains. Warm advection and a steady light breeze will make for low temperatures much higher than last night. Lows should be mostly in the single numbers above zero, but wind chills below zero will still make for a cold night. Friday will be sunny and milder, though a moderate southwest wind will add a chill to the air. Highs should get near or a few degrees above freezing. .LONG TERM...Friday Night Through Thursday Issued at 226 PM CST Thu Feb 20 2020 Main highlights of the long term will be above normal temps through early next week and when/if a system will impact the region early next week. Friday night through Sunday...quiet winter weather expected across the region. Winds will diminish Friday evening as the pressure gradient slackens. Surface high pressure will slide into the southeastern U.S. with a split upper flow, keeping all the major weather makers out of the Great Lakes. As flow becomes southwest/westerly across the region, modified Pacific air will invade the area with well above normal temps expected. Sunday still looks to be the warmest day, with 850mb temps climbing to between 2-4C. This should allow some 40s across central and east central WI. Weak cold front still forecast to cross the area on Sunday, but very limited moisture and little upper support should keep things dry. Monday and Tuesday...upper trough and surface low will consolidate across the Plains, then eject toward the Great Lakes. Models continue to be on different pages on how things will play out. GFS is the farther north and slowest, which would bring accumulating snow to the area Monday into Tuesday. The Canadian and ECMWF are faster and farther south/east. Ensemble data not giving providing much help either. If a major system were to impact the area next week, this looks to be best chance as Gulf moisture will have a chance to get wrapped into the system. So this bears watching, but will just use a model blend for now, which keeps chances for snow for most of the area. As the system exits east of the area on Tuesday, lingering snow showers are possible due to cyclonic flow and a weak shortwave moving through. Wednesday and Thursday...flow turns to the northwest behind the system, bringing colder temps back to the region. Embedded shortwaves will bring chances for light snow shower chances from time to time, but limited moisture looks to keep totals on the low side. Highest totals and most widespread activity will be over northern WI where activity off of Lake Superior will aid in snow shower development. 850mb tumble into the teens below zero, which will bring near or below normal temps to the area. && .AVIATION...for 18Z TAF Issuance Issued at 1217 PM CST Thu Feb 20 2020 Low level wind shear is possible after midnight tonight through 15z Friday with west winds around 35 knots at 1000 ft and southwest winds of 5 to 10 knots at the surface. Otherwise good flying weather is expected through at least Saturday with VFR flight conditions. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......RDM
Hazardous weather outlook, Feb 20, 1:31 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 131 PM CST Thu Feb 20 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 131 PM CST Thu Feb 20 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-211945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 131 PM CST Thu Feb 20 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday A few southwest gale force gusts are possible from Sturgeon Bay northward on Friday afternoon. RDM/Bersch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:02 PM CST | River Flood Warning | GRB | Oconto, Shawano | 43 hr |
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.